The Annals of Applied Probability

The disorder problem for compound Poisson processes with exponential jumps

Pavel V. Gapeev

Full-text: Open access

Abstract

The problem of disorder seeks to determine a stopping time which is as close as possible to the unknown time of “disorder” when the observed process changes its probability characteristics. We give a partial answer to this question for some special cases of Lévy processes and present a complete solution of the Bayesian and variational problem for a compound Poisson process with exponential jumps. The method of proof is based on reducing the Bayesian problem to an integro-differential free-boundary problem where, in some cases, the smooth-fit principle breaks down and is replaced by the principle of continuous fit.

Article information

Source
Ann. Appl. Probab. Volume 15, Number 1A (2005), 487-499.

Dates
First available: 28 January 2005

Permanent link to this document
http://projecteuclid.org/euclid.aoap/1106922334

Digital Object Identifier
doi:10.1214/105051604000000981

Mathematical Reviews number (MathSciNet)
MR2115049

Zentralblatt MATH identifier
1068.60062

Subjects
Primary: 60G40: Stopping times; optimal stopping problems; gambling theory [See also 62L15, 91A60] 62M20: Prediction [See also 60G25]; filtering [See also 60G35, 93E10, 93E11] 34K10: Boundary value problems
Secondary: 62C10: Bayesian problems; characterization of Bayes procedures 62L15: Optimal stopping [See also 60G40, 91A60] 60J75: Jump processes

Keywords
Disorder (quickest detection) problem Lévy process, compound Poisson process optimal stopping integro-differential free-boundary problem principles of smooth and continuous fit measure of jumps and its compensator Girsanov’s theorem for semimartingales Itô’s formula

Citation

Gapeev, Pavel V. The disorder problem for compound Poisson processes with exponential jumps. The Annals of Applied Probability 15 (2005), no. 1A, 487--499. doi:10.1214/105051604000000981. http://projecteuclid.org/euclid.aoap/1106922334.


Export citation

References

  • Barndorff-Nielsen, O. E. (1995). Normal inverse Gaussian processes and the modelling of stock returns. Research Report 300, Dept. Theoretical Statistics, Aarhus Univ.
  • Berry, D. A. and Fristedt, B. (1985). Bandit Problems: Sequential Allocation of Experiments. Chapman and Hall, London.
  • Carlstein, E., Müller, H.-G. and Siegmund, D., eds. (1994). Change-Point Problems. IMS, Hayward, CA.
  • Davis, M. H. A. (1976). A note on the Poisson disorder problem. Banach Center Publ. 1 65--72.
  • Dynkin, E. B. (1963). The optimum choice of the instant for stopping a Markov process. Soviet Math. Dokl. 4 627--629.
  • Gal'chuk, L. I. and Rozovskii, B. L. (1971). The ``disorder'' problem for a Poisson process. Theory Probab. Appl. 16 712--716.
  • Jacod, J. and Shiryaev, A. N. (1987). Limit Theorems for Stochastic Processes. Springer, Berlin.
  • Kolmogorov, A. N., Prokhorov, Yu. V. and Shiryaev, A. N. (1990). Methods of detecting spontaneously occurring effects. Proc. Steklov Inst. Math. 1 1--21.
  • Mordecki, E. (1999). Optimal stopping for a diffusion with jumps. Finance Stochastics 3 227--236.
  • Peskir, G. and Shiryaev, A. N. (2002). Solving the Poisson disorder problem. In Advances in Finance and Stochastics. Essays in Honour of Dieter Sondermann (K. Sandmann and P. Schönbucher, eds.) 295--312. Springer, Berlin.
  • Sato, K. I. (1999). Lévy Processes and Infinitely Divisible Distributions. Cambridge Univ. Press.
  • Shiryaev, A. N. (1961). The detection of spontaneous effects. Soviet Math. Dokl. 2 740--743.
  • Shiryaev, A. N. (1961). The problem of the most rapid detection of a disturbance in a stationary process. Soviet Math. Dokl. 2 795--799.
  • Shiryaev, A. N. (1963). On optimum methods in quickest detection problems. Theory Probab. Appl. 8 22--46.
  • Shiryaev, A. N. (1965). Some exact formulas in a ``disorder'' problem. Theory Probab. Appl. 10 348--354.
  • Shiryaev, A. N. (1967). Two problems of sequential analysis. Cybernetics 3 63--69.
  • Shiryaev, A. N. (1978). Optimal Stopping Rules. Springer, Berlin.
  • Shiryaev, A. N. (1999). Essentials of Stochastic Finance. World Scientific, Singapore.